Ive suffered from anxiety for years and tried many things. The only thing that seemed to help was klonopin taken once or twice a weak for a year now. At first .5 mg would wipe out anxiety for an entire day and allowed me to be completely relaxed and just feel normal. Now i take 1mg twice a week and on those days it just doesnt seem to be working as well anymore. My psychiatrist says that tolerance cannot develop taking it only once or twice a week. My questions would be 1) Can it be tolerance from once or twice per week
2) anything i can take or do to reverse it
3)will taking some time off restore the effectiveness of klonopin
Tolerance develops with continued use over a period of time. Once a week dosing is not likely to lead to tolerance. Klonopin is a Benzodiazepine. Benzodiazepines are not recommended for long term use. The effectiveness is known to reduce after a period of time. Anti-depressants, especially the SSRI group are usually preferred. You might consider going back to the old dosage and talk with your doctor about adding an anti-depressant. Since this doesn't look like a tolerance issue, you may have to focus on efforts to increase the efficacy by taking a daily dose. You may think about tapering it off later, with your doctor's review. And taking some time off doesn't seem to be of help here.
A combination of anti-depressants and therapy works well for a lot of individuals. You may consider therapy along with medication, if you haven't already.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.